MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number ED-580XT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject endoscope is in continuous use at the facility, and there is no information that the facility has noted any problems with the endoscope.In addition, fujifilm confirmed that there were no problems with the manufacturing records or shipping inspection results for the distal end cap dc-08d (lot: 13632) in which the event occurred.As with similar events in the past, the event may have been caused by a defective installation of the distal end cap, but the necessary information could not be obtained from the facility and the cause could not be identified.
 
Event or Problem Description
On february 5th, 2024, fujifilm corporation became aware of a complaint involving dc-08d.It was reported that the patient was in for an ercp (endoscopic retrograde cholangiopancreatography) with laser lithotripsy.Upon completion of procedure when scope was withdrawn, distal end attachment was noted to be missing from scope.Doctor and anesthesia aware.Patient transferred to recovery care area.Patient remained drowsy for extended length of time due to anesthesia for long procedure.About 45 minutes after arriving to recovery, still drowsy, patient coughed up distal end attachment, patient's family member discovered and brought to nurse's attention.

Brand Name
FUJIFILM DUODENOSCOPE MODEL ED-580XT
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
Manufacturer (Section G)
FUJIFILM HEALTHCARE MANUFACTURING SANO OFFICE
700 konaka-cho
sano city, tochigi 327-0 001
JA   327-0001
Manufacturer Contact
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8-538
MDR Report Key18843808
Report Number3001722928-2024-00008
Device Sequence Number7758479
Product Code FDT
UDI-Device Identifier04547410359282
UDI-Public(01)04547410359282
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K191747
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberED-580XT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale